IDEAS home Printed from https://ideas.repec.org/a/inm/ormnsc/v19y1973i11p1326-1331.html
   My bibliography  Save this article

On Chance Constrained Programming Problems with Joint Constraints

Author

Listed:
  • Vijay S. Bawa

    (Bell Telephone Laboratories, Inc., Holmdel, New Jersey)

Abstract

In this paper we consider chance constrained programming problems with joint constraints shown in the literature to be equivalent deterministic nonlinear programming problems. Since most existing computational methods for solution require that the constraints of the equivalent deterministic problem be concave, we obtain a simple condition for which the concavity assumption holds when the right-hand side coefficients are independent random variables. We show that it holds for most probability distributions of practical importance. For the case where the random vector has a multivariate normal distribution, nonexistence of any efficient numerical methods for evaluating multivariate normal integrals necessitates the use of lower bound approximations. We propose an approximation for the case of positively correlated normal random variables.

Suggested Citation

  • Vijay S. Bawa, 1973. "On Chance Constrained Programming Problems with Joint Constraints," Management Science, INFORMS, vol. 19(11), pages 1326-1331, July.
  • Handle: RePEc:inm:ormnsc:v:19:y:1973:i:11:p:1326-1331
    as

    Download full text from publisher

    File URL: http://dx.doi.org/10.1287/mnsc.19.11.1326
    Download Restriction: no

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Zhen, Chen & Zheng, Xiaoyong, 2015. "Measuring the Informational Value of Interpretive Shelf Nutrition Labels to Shoppers," 2016 Allied Social Science Association (ASSA) Annual Meeting, January 3-5, 2016, San Francisco, California 212812, Agricultural and Applied Economics Association.
    2. Sergey S. Rabotyagov & Adriana M. Valcu-Lisman & Catherine L. Kling, 2016. "Resilient Provision of Ecosystem Services from Agricultural Landscapes: Trade-offs Involving Means and Variances of Water Quality Improvements," American Journal of Agricultural Economics, Agricultural and Applied Economics Association, vol. 98(5), pages 1295-1313.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:inm:ormnsc:v:19:y:1973:i:11:p:1326-1331. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Mirko Janc). General contact details of provider: http://edirc.repec.org/data/inforea.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.